Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2007, 4:20 PM EDT for Blount County, Loudon County, Monroe County, Tennessee. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 27, 2007, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:25 PM EDT | TSTM WND DMG | 2 Ssw Greenback, TN | AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON ELECTRIC. |
| Jun 27, 4:25 PM EDT | TSTM WND DMG | Greenback, TN | TREE DOWN IN GREENBACK. REPORTED BY SHERIFFS OFFICE. |
| Jun 27, 4:25 PM EDT | TSTM WND DMG | Vonore, TN | TREES DOWN IN BALL PLAY AND VONORE. REPORTED BY SHERIFFS OFFICE. |
| Jun 27, 4:40 PM EDT | TSTM WND DMG | 6 Ne Madisonville, TN | NUMEROUS TREES DOWN ALONG NILES FERRY ROAD. REPORTED BY SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 272021
SVRMRX
TNC009-105-123-272100-
/O.NEW.KMRX.SV.W.0097.070627T2020Z-070627T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF MARYVILLE...
LOUDON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF LOUDON...
MONROE COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF MADISONVILLE...
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SHORT LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MADISONVILLE TO 14 MILES EAST OF
MADISONVILLE TO 20 MILES SOUTH OF MARYVILLE...OR ALONG A LINE
EXTENDING FROM MADISONVILLE TO 14 MILES EAST OF MADISONVILLE TO
12 MILES NORTHWEST OF ROBBINSVILLE...AND MOVING NORTH AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TALASSEE BY 425 PM EDT...
VONORE BY 445 PM EDT...
GREENBACK...HAPPY VALLEY...CLOVER HILL AND 8 MILES SOUTH OF
FRIENDSVILLE BY 500 PM EDT...
LAT...LON 3547 8441 3548 8414 3543 8399 3571 8375
3578 8407 3580 8437
$$
HW1 follow-up statement
000
WWUS54 KMRX 272042
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
441 PM EDT WED JUN 27 2007
TNC009-105-123-272100-
/O.CON.KMRX.SV.W.0097.000000T0000Z-070627T2100Z/
LOUDON TN-BLOUNT TN-MONROE TN-
441 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN MONROE...BLOUNT AND EASTERN LOUDON COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VONORE TO TALASSEE TO 9
MILES SOUTHEAST OF TALASSEE...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF MADISONVILLE TO 13 MILES SOUTH OF MARYVILLE TO 12 MILES
NORTHWEST OF ROBBINSVILLE...MOVING NORTH AT 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREENBACK...HAPPY VALLEY AND 7 MILES SOUTH OF CLOVER HILL BY 500 PM
EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3547 8441 3548 8414 3543 8399 3571 8375
3578 8407 3580 8437
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 2:10 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EDT WED JUN 27 2007 .SHORT TERM (TONIGHT AND THURSDAY)...DIURNAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...AND LIKE THE PAST FEW DAYS...AN ISOLATED DOWNBURST WILL BE POSSIBLE. THE STORMS WILL LIKELY DISSIPATE BY MIDNIGHT...AND SOME PATCHY FOG WILL LIKELY FORM LATE TONIGHT IN AREAS THAT RECEIVE RAIN THIS EVENING. THURSDAY LOOKS MUCH THE SAME...THOUGH MOISTURE CONTENT IS A LITTLE HIGHER AS THE ATLANTIC RIDGE WEAKENS AND A TROUGH APPROACHES FROM THE NORTHWEST. MODELS SHOW A WEAK SURFACE TROUGH ACROSS THE AREA TOMORROW WHICH MAY ALSO AID CONVECTIVE DEVELOPMENT. WILL HAVE A MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. AGAIN...SOME ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...SCATTERED THUNDERSTORMS WILL CONTINUED INTO THURSDAY EVENING...WITH BEST CHANCES REMAIN NORTH WHERE STRONGER INSTABILITY WILL BE. CONVECTION WILL BRIEFLY DIMINISH OVERNIGHT...WITH SHOWERS AND THUNDERSTORMS SPREADING INTO THE AREA ON FRIDAY AS A COLD FRONT PUSHES IN. WILL CONTINUE WITH LIKELY POP WORDING FRIDAY AFTERNOON. SCATTERED CONVECTION WILL CONTINUE FRIDAY NIGHT. REMAIN UNSURE AS TO HOW FAR SOUTH THE FRONTAL BOUNDARY WILL REACH AND WILL THEREFORE KEEP A FEW LINGER SHOWERS/THUNDERSTORMS SATURDAY AFTERNOON/EVENING. DRIER AIR MOVES INTO BEHIND THE FRONT WITH THE NEXT SYSTEM PROGGED INTO THE REGION ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 91 71 89 70 / 30 20 20 60 50 KNOXVILLE AIRPORT, TN 69 89 69 87 68 / 30 30 20 70 50 OAK RIDGE, TN 69 89 69 87 67 / 30 40 20 70 50 TRI CITIES AIRPORT, TN 66 88 66 84 65 / 30 40 30 70 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
Hazardous weather outlook, Jun 27, 5:15 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT WED JUN 27 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM EDT WED JUN 27 2007 /415 AM CDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK.
In the hours before
Local storm report, Jun 27, 10:21 AM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1021 AM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 8 SW KINGSTON 35.79N 84.61W
06/26/2007 ROANE TN DEPT OF HIGHWAYS
2 LARGE TREES DOWN 8 MILES SOUTH OF KINGSTON NEAR HWY 58.
REPORTED BY HIGHWAY DEPT.
&&
GRCSpecial weather statement, Jun 27, 2:29 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 229 PM EDT WED JUN 27 2007 TNZ012-035-271915- MORGAN-SCOTT- 229 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN AND WESTERN SCOTT COUNTIES... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF WARTBURG....MOVING NORTHEAST AT 10 MPH. LOCALLY HEAVY RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 27, 3:06 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT WED JUN 27 2007 TNZ101-271945- WEST POLK- 306 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WAS AFFECTING POLK COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BENTON....MOVING NORTH AT 5 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 27, 3:24 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 324 PM EDT WED JUN 27 2007 TNZ100-101-272015- BRADLEY-WEST POLK- 324 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT BRADLEY AND POLK COUNTIES... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BENTON....MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT LOCATIONS IN EASTERN BRADLEY COUNTY AND NORTHWEST POLK COUNTY VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 27, 3:27 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT WED JUN 27 2007 TNZ086-087-272015- NORTHWEST MONROE-SOUTHEAST MONROE- 327 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MADISONVILLE....MOVING NORTHEAST AT 10 MPH. PEOPLE IN EASTERN MONROE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Jun 27, 4:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT WED JUN 27 2007 TNZ085>087-099>102-272100- BRADLEY-EAST POLK-HAMILTON-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- 400 PM EDT WED JUN 27 2007 ...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING BRADLEY...HAMILTON...MCMINN...MONROE AND POLK COUNTIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR HARRISON...CLEVELAND...ATHENS...AND SWEETWATER....MOVING NORTH AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 50 min |
| Jun 27, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 36 min |
| Jun 27, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.